MAUDE Adverse Event Report: STRYKER GMBH T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D11X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D11X360MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391136S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "distal femur orif performed with single construct t2 alpha retrograde nail and interlocking 5mm screws and a blocking screw near the break site.An oblique interlocking screw was removed due to backout prominence and then at a later date the nail went on to breakage at the 6th hole of the distal cluster of interlocking screws.The surgeon and residents removed the nail and performed a ria and nail replacement using the synthes rfna retrograde femur nailing system advanced.
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received nail was broken at the level of the last proximal round hole.The breakage surface initially appears relatively smooth, transitioning into a rough, granular region toward the end.No visible plastic deformation is present on either end of the nail, indicating that the failure occurred in a brittle manner.Additionally, the presence of lines of rest suggests that the breakage initiated as a fatigue-driven process, eventually culminating in a sudden breakage in a brittle manner.This is further supported by the shiny region observed on the medial side of the nail, characteristic of rapid final failure.With an available radiograph, a formal medical opinion was sought: in the time frame, there is no callus formation.This is a non-union.A lack of stability, continuous movement, and possibly even the additional pressure force on the nail due to the blocking screw led to the failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected during the performed investigation of the returned device.The implant ultimately failed to withstand the applied force, resulting in material overload and fatigue failure.Based on the limited information available, the root cause of the reported event cannot be defined as this is often muti-factorial: the location of the fracture and the technical aspects of the surgical procedure could have contributed to the event.Furthermore, patient condition and activity levels post-op may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
T2 ALPHA FEMUR RETROGRADE - FEMORAL NAIL RETROGRADE D11X360MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23478005
Report Number0008031020-2025-02046
Device Sequence Number10558436
Product Code HSB
UDI-Device Identifier07613327293593
UDI-Public(01)07613327293593(17)340731(10)K1C965F
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K250163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number23391136S
Device Lot NumberK1C965F
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight122 KG